MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 34mm amplatzer septal occluder was implanted.After release, the device did not appear positioned correctly in the septum.The user attempted to snare and remove the device to no success.As the attempt was unsuccessful, the procedure was aborted and the patient was taken to surgery where the device was removed and the septal defect was closed.Post-operatively, the patient is reported to be stable.
 
Additional Manufacturer Narrative
It was reported that "the device did not appear positioned correctly in the septum" and could not be removed via snare.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use (b)(4) rev b, "do not release the device from the delivery cable if the device does not conform to its original configuration or if device position is unstable or interferes with any adjacent cardiac structure (such as svc, pv, mv, cs, ao).".
 
Event or Problem Description
On (b)(6) 2019, a 34mm amplatzer septal occluder was selected after sizing the defect per the ifu, measurements 32mm.The device was deployed and after release, the device did not appear positioned correctly in the septum.The user reported the left atrial disc on the posterior side of the limbus was released on the right atrial side and no residual shunt remained.As the user was concerned about device embolization, the user attempted to snare and remove the device to no success.As the attempt was unsuccessful, the procedure was aborted and the patient was taken to surgery where the device was removed and the septal defect was closed.Post-operatively, the patient is reported to be stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8465844
Report Number2135147-2019-00089
Device Sequence Number2989735
Product Code MLV
UDI-Device Identifier05415067019356
UDI-Public05415067019356
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number5316291
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR